Get your Health question answered in 3 easy steps

187 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is itchy skin with reddish pimples a side effect of Prednisolone?

Answered by
Owl Image
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

Question
i take prednisolone for about 18 month 5mg per day.i have now a very itchy skin,with very small reedish
pimples .could this be a side effect?? Is there a remedy for this problem?This itsh is getting worse allover
myskin.Could you please advise me what canbe done.Regards Alfred drechsel.
Thu, 28 Aug 2014 in General Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Possible side effects of prednisolone!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this rash that you have reported. Prednisolone can cause petecchiae and ecchymoses on the skin. This calls for careful evaluation and appropriate management. The rash you have described is suggestive of this side effect.

I will suggest that you get evaluated by your treating doctor and managed accordingly. For now, stopping abruptly can be dangerous because of withdrawal effects. The best course of action is to see your doctor as soon as possible for appropriate management depending on examination findings.

I hope this helps. I wish you well. Thank you so much for using our services this day. Feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Skin rash

doctor1 MD

sir, my child got suddenly severe rashes on entire body first came on to face,3 days back, it seems to symptoms like hives we met skin specialist he refered some medicines. my question is how many days will take to reover ? is there any side effects with hives ?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... This is a difficut case, I have gradually been losing hair on the left and right side of my head at the hairline. I don't know if it will have any relationship, but I also have devoped some type of red rash on the insides of a couple fingers, as will as on top of the hand. It is itchy and sore.

doctor1 MD

I have had a skin rash, hives for several weeks the doctor prescribedprednisone for 10 days and it went away, two days after I stopped it all came back now he has prescribed cetirizine yesterday and after 2 pills, I have absolutely no relief from itching, is this normal, how fast should it work?

doctor1 MD

Hey my baby girl is 7th months she s teething and have two circle red chapped skin rash on her cheeks I m afraid because it looks similar to a ringworm but being that she s teething I figure it was a rash from that. I ve touched it with lotion such as cruel for eczema but it s still there. What do I do?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?